MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM

ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Catalog Number 204H0300
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 07/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a revision surgery will be performed to release a tether cord between t11 and l2 because the patient has 16 degrees of over correction.The over correction was discovered during a 3 year post-operative follow-up visit.
 
Additional Manufacturer Narrative
Corrections in b5, d4: lot number and udi number, d9, g2, and h3.Additional information in d4: expiration date, h4, and h6: device code.Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2024-00261 and 3012447612-2024-00309 through 3012447612-2024-00311.
 
Event or Problem Description
It was reported that a revision surgery was performed to release a tether cord between t11 and l2 because the patient has 16 degrees of overcorrection.The overcorrection was discovered during a 3 year post-operative follow-up visit.During the revision, the cord was found broken between t11 and t12.The cord between t11 and l2 and the screws between t11 and l1 were removed during the procedure.This is report one of four for this event.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.H6: additional method code: 4110.Corrections in h3.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: no x-ray images were provided, therefore curve overcorrection could not be confirmed.Additionally no pictures were provided to confirm cord breakage.The device was sent to exponent for evaluation.Exponent's analysis reported stage i through stage iii analyses confirmed the presence of frayed fibers and abrasive wear.Frayed fibers could be caused by normal use of the device, occur during removal, interaction with the screw and set screw, or during abnormal loading conditions.Stage iii analysis utilized enzymatic cleaning to remove biological material from the specimen as confirmed by optical microscopy and atr-ftir.Atr-ftir showed that the spectrum of the cleaned cord of zbt008 was qualitatively nearly identical to that of an exemplar component, suggesting that the cord component has not experienced degradation.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
CORD 300 MM
Common Device Name
THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20363537
Report Number3012447612-2024-00261
Device Sequence Number17859644
Product Code QHP
UDI-Device Identifier00880304865068
UDI-Public(01)00880304865068(10)3036068
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H190005
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/30/2025
Device Catalogue Number204H0300
Device Lot Number3036068
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/07/2024
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient SexFemale
Patient Weight47 KG
Patient EthnicityNon Hispanic